manuscripta mathematica

, Volume 11, Issue 1, pp 51–89

Characteristic invariants of foliated bundles

  • Franz W. Kamber
  • Philippe Tondeur
Article

DOI: 10.1007/BF01189091

Cite this article as:
Kamber, F.W. & Tondeur, P. Manuscripta Math (1974) 11: 51. doi:10.1007/BF01189091

Abstract

This paper gives a construction of characteristic invariants of foliated principal bundles in the category of smooth and complex manifolds or non-singular algebraic varieties. It contains a generalization of the Chern-Weil theory requiring no use of global connections. This construction leads for foliated bundles automatically to secondary characteristic invariants. The generalized Weil-homomorphism induces a homomorphism of spectral sequences. On the E1-level this gives rise to further characteristic invariants (derived characteristic classes). The new invariants are geometrically interpreted and examples are discussed.

Copyright information

© Springer-Verlag 1974

Authors and Affiliations

  • Franz W. Kamber
    • 1
    • 2
  • Philippe Tondeur
    • 1
    • 2
  1. 1.Department of MathematicsUniversity of IllinoisUrbana
  2. 2.Forschungsinstitut für MathematikEidg. Technische HochschuleZürich

Personalised recommendations